Hoof supplement causing hotness?
 
 

       The Horse Forum > Keeping and Caring for Horses > Horse Health > Hoof Care

Hoof supplement causing hotness?

This is a discussion on Hoof supplement causing hotness? within the Hoof Care forums, part of the Horse Health category
  • Dumor hoof supplement
  • Dumor hoof supplement side effects

 
LinkBack Thread Tools
    08-02-2010, 12:51 PM
  #1
Yearling
Question Hoof supplement causing hotness?

I took Rookie camping this past weekend. He acted like he's never acted before. Up until this trip, when he spooked, he would just come to a dead stop and look at whatever was scaring him. Well, our first ride on Saturday, he whipped around and tried to bolt on me when something moved in the woods. Luckily, I got him stopped. The second time, something moved in a thicket. This time he side stepped before he tried to whip around. I didn't fall off, but had to grab hold of his mane to keep from coming off. I was riding with the couple that I bought him from, and the guy said that I actually went onto the side of the saddle. The only thing that I've chnaged with him is giving him 3 oz. Of Dumor hoof supplement (from TS) once a day in his feed. I've had him since April, and he has always taken really good care of me.

Yesterday was a little better. I didn't give him any supplements at all. BUT, I was shaking from the inside out. I took half of one of my "calming" pills before I got on him because I know that horses can pick up on how the rider is feeling. As I calmed down, he did (as expected). He didn't start getting hot until on the way back. I was still calm, but he was dancing around everywhere. Do I just need to stop the supplements all together, or is there something I can give him for his hooves that won't cause him to be "up" all the time?
     
Sponsored Links
Advertisement
 
    08-02-2010, 03:59 PM
  #2
Yearling
Suggestions??? Anyone???
     
    08-02-2010, 04:49 PM
  #3
Banned
Are you sure nothing else has changed?

How long has he been taking the supplement?
Has nothing changed in his turn out? What about his feed? His hay? Do you usually ride with those people? Any tack changes?
     
    08-03-2010, 12:25 AM
  #4
Green Broke
It does have Alfalfa in it. He could have a feed sensitivity to Alfalfa, or soy. The first ingrediant is Soy. Keep him off the hoof supplement but back on everything else and see how he does.

I also agree with looking at your tack, feed, hay, etc. Check your saddle fit, even if it fit him when you first bought him. Horses can and do change shape with more or less riding, or if they gain/lose weight due to pasture conditions or changes in feed.
     
    08-03-2010, 09:26 AM
  #5
Yearling
No change in feed other than that supplement. I've had him on it for a week. I always check the saddle and pad before I put them on. I actually cleaned everything (including washing the pad) a couple of days before we left. He's in the same pasture he's been in since I got him. I've been feeding him the Omolene 200...1 1/2 gallons in the morning and in the evening. But, that's been the same since I got him too. I spoke to the lady that I got him from again yesterday evening, and she told me that if he doesn't start acting like his old self after he's been off the supplement, I may want to start him on a feed that has less mollasses in it. I know the Omolene has a lot. She's been feeding hers the Sentinel Performance by Blue Seal. She said that it has all the nutrients that the Omolene has, not as much molasses, and is easier for them to digest. Do you guys know anything about this feed?
     
    08-03-2010, 11:17 AM
  #6
Banned
1 1/2 gallons of sweet feed 2x per day? Wow! Six quarts of sweet feed.

I say a feed change is in order.
     
    08-03-2010, 11:23 AM
  #7
Green Broke
Yeah that sounds like kinda alot..
     
    08-03-2010, 12:49 PM
  #8
Yearling
I know it's a lot, but he is a very hard keeper. I had excellent results with Rosie with this and I have cut her's down quite a bit (over time) to maintain the weight she has gained. The thing is that it hadn't made him hot at all until this past weekend. I have ridden him alot since I got him, and he's putting on weight beautifully. Even had him on a weight builder for the first couple of months, and even that didn't make him hot.

The farrier recommended a hoof supplement. He said that it should improve his overall condition though not immediately (as with any supplements).
     
    08-03-2010, 12:53 PM
  #9
Banned
So other things have changed. You used to have him on a weight builder supplement too.


Was this horse fed all this sweet feed at his old home?


It really might simply be so many calories of pure sugar that he had a moment when conditions were just right.
     
    08-03-2010, 01:50 PM
  #10
Yearling
Mostly sweet feed at his old home. And the weight builder supplement stopped in June. And I do believe the moment was just right for him. It was cloudy where we were riding, and it was also cooler than it has been the past several times that we've gone out. But then again, it was cooler when I first got him in April too.

I stopped the hoof supplement on Sunday, so now I'm just going to start changing his food over slowly. See if this makes a difference. After I get his food switched over completely, I'll try the supplement again to see if that was it all along.

Thank you guys for the replies! I really do appreciate the help!!!!!
     

Quick Reply
Please help keep the Horse Forum enjoyable by reporting rude posts.
Message:
Options

Register Now

In order to be able to post messages on the The Horse Forum forums, you must first register.

Already have a Horse Forum account?
Members are allowed only one account per person at the Horse Forum, so if you've made an account here in the past you'll need to continue using that account. Please do not create a new account or you may lose access to the Horse Forum. If you need help recovering your existing account, please Contact Us. We'll be glad to help!

New to the Horse Forum?
Please choose a username you will be satisfied with using for the duration of your membership at the Horse Forum. We do not change members' usernames upon request because that would make it difficult for everyone to keep track of who is who on the forum. For that reason, please do not incorporate your horse's name into your username so that you are not stuck with a username related to a horse you may no longer have some day, or use any other username you may no longer identify with or care for in the future.

User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.


Old Thread Warning
This thread is more than 90 days old. When a thread is this old, it is often better to start a new thread rather than post to it. However, If you feel you have something of value to add to this particular thread, you can do so by checking the box below before submitting your post.

Thread Tools

Similar Threads
Thread Thread Starter Forum Replies Last Post
omg!!!! what is causing this??? XxemmafuriaxX English Riding 23 07-10-2010 06:05 AM
Hoof Supplement Guppersmama Horse Health 15 05-18-2010 09:49 PM
Saddle causing the problem? Alycat Horse Tack and Equipment 4 10-04-2009 09:15 AM
Which hoof supplement is the best? centrestableswendy Horse Health 7 08-29-2009 10:01 AM
Question about hoof supplement kitten_Val Horse Health 9 08-28-2008 08:55 PM



All times are GMT -4. The time now is 02:10 PM.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Friendly URLs by vBSEO 3.6.0